Science China Mathematics

, Volume 60, Issue 4, pp 745–758 | Cite as

On restricted edge-connectivity of replacement product graphs

Articles

Abstract

This paper considers the edge-connectivity and the restricted edge-connectivity of replacement product graphs, gives some bounds on edge-connectivity and restricted edge-connectivity of replacement product graphs and determines the exact values for some special graphs. In particular, the authors further confirm that under certain conditions, the replacement product of two Cayley graphs is also a Cayley graph, and give a necessary and sufficient condition for such Cayley graphs to have maximum restricted edge-connectivity. Based on these results, we construct a Cayley graph with degree d whose restricted edge-connectivity is equal to d + s for given odd integer d and integer s with d ≥ 5 and 1 ≤ sd −3, which answers a problem proposed ten years ago.

Keywords

graph theory connectivity restricted edge-connectivity replacement product Cayley graph 

MSC(2010)

05C40 68M15 68R10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported by National Natural Science Foundation of China (Grant Nos. 61272008 and 11571044), University Natural Science Research Project of Anhui Province (Grant No. KJ2016A003) and Scientific Research Fund of Anhui University of Finance & Economics (Grant No. ACKY1532).

References

  1. 1.
    Alon N, Lubotzky A, Wigderson A. Semi-direct product in groups and zig-zag product in graphs: Connections and applications. In: 42nd IEEE Symposium on Foundations of Computer Science. Los Alamitos: IEEE Computer Soc, 2001, 630–637Google Scholar
  2. 2.
    Donno A. Replacement and zig-zag products, Cayley graphs and Lamplighter random walk. Int J Group Theory, 2013, 2: 11–35MathSciNetMATHGoogle Scholar
  3. 3.
    Dunbar J E, Haynes T W. Domination in inflated graphs. Congr Numer, 1996, 118: 143–154MathSciNetMATHGoogle Scholar
  4. 4.
    Esfahanian A H. Generalized measures of fault tolerance with application to n-cube networks. IEEE Trans Comput, 1989, 38: 1586–1591CrossRefGoogle Scholar
  5. 5.
    Esfahanian A H, Hakimi S L. On computing a conditional edge-connectivity of a graph. Inform Process Lett, 1988, 27: 195–199MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Favaron O. Irredundance in inflated graphs. J Graph Theory, 1998, 28: 97–104MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Favaron O. Inflated graphs with equal independence number and upper irredundance number. Discrete Math, 2001, 236: 81–94MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Feng Y Q. Automorphism groups of Cayley graphs on symmetric groups with generating transposition sets. J Combin Theory Ser B, 2006, 96: 67–72MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Ganesan A. Automorphism groups of Cayley graphs generated by connected transposition sets. Discrete Math, 2013, 313: 2482–2485MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Gromov M. Filling Riemannian manifolds. J Differential Geom, 1983, 81: 1–147MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Hellwig A, Volkmann L. Sufficient conditions for r-optimality in graphs of diameter 2. Discrete Math, 2004, 283: 113–120MathSciNetMATHGoogle Scholar
  12. 12.
    Hellwig A, Volkmann L. Sufficient conditions for graphs to be ?r-optimal, super-edge-connected, and maximally edgeconnected. J Graph Theory, 2005, 48: 228–246MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Hoory S, Linial N, Wigderson A. Expander graphs and their applications. Bull Amer Math Soc, 2006, 43: 439–561MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Kang L Y, Sohn M Y, Cheng T C E. Paired-domination in inflated graphs. Theor Comput Sci, 2004, 320: 485–494MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Kelley C, Rosenthal J, Sridhara D. Some new algebraic constructions of codes from graphs which are good expanders. In: Proc of the 41-st Allerton Conference on Communication. Control and Computing. Oai: CiteSeerX. psu: 10.1.1.87. 3997, 2003: 1280–1289Google Scholar
  16. 16.
    Kelley C, Sridhara D, Rosenthal J. Zig-zag and replacement product graphs and LDPC codes. Adv Math Commun, 2008, 2: 347–372MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Li F, Wang W, Xu Z, et al. Some results on the lexicographic product of vertex-transitive graphs. Appl Math Lett, 2011, 24: 1924–1926MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Li L, Xu J M. On restricted edge-connectivity of vertex-transitive graphs. J Univ Sci Tech China, 2004, 34: 266–272MathSciNetMATHGoogle Scholar
  19. 19.
    Li Q L, Li Q. Reliability analysis of circulant graphs. Networks, 1998, 31: 61–65MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Li Q L, Li Q. Super edge connectivity properties of connected edge symmetric graphs. Networks, 1999, 33: 147–159MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Liu J, Zhang X D. Cube-connected complete graphs. IAENG Int J Appl Math, 2014, 44: 134–136MathSciNetGoogle Scholar
  22. 22.
    Malluhi Q M, Bayoumi M A. The hierarchical hypercube: A new interconnection topology for massively parallel systems. IEEE Trans Parallel Distrib Syst, 1994, 5: 17–30MathSciNetCrossRefGoogle Scholar
  23. 23.
    Meng J. Optimally super-edge-connected transitive graphs. Discrete Math, 2003, 260: 239–248MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Meng J, Ji Y. On a kind of restricted edge connectivity of graphs. Discrete Appl Math, 2002, 117: 183–193MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Ou J P, Zhang F J. Super restricted edge connectivity of regular graphs. Graphs Combin, 2005, 21: 459–467MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Preparata F P, Vuillemin J. The cube-connected cycles: A versatile network for parallel computation. Commun ACM, 1979, 24: 140–147MathSciNetGoogle Scholar
  27. 27.
    Puech J. The lower irredundance and domination parameters are equal for inflated trees. J Combin Math Combin Comput, 2000, 33: 117–127MathSciNetMATHGoogle Scholar
  28. 28.
    Reingold O, Vadhan S, Wigderson A. Entropy waves, the zig-zag graph product, and new constant-degree expanders. Ann Math, 2002, 155: 157–187MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Robinson D J S. An Introduction to Abstract Algebra. Berlin: Walter de Gruyter, 2003CrossRefMATHGoogle Scholar
  30. 30.
    Ueffing N, Volkmann L. Restricted edge-connectivity and minimum edge-degree. Ars Combin, 2003, 66: 193–203MathSciNetMATHGoogle Scholar
  31. 31.
    Wang M, Li Q. Conditional edge connectivity properties, reliability comparison and transitivity of graphs. Discrete Math, 2002, 258: 205–214MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Wang Y Q, Li Q. Super-edge-connectivity properties of graphs with diameter 2. J Shanghai Jiaotong Univ (Sci), 1999, 33: 646–649MathSciNetMATHGoogle Scholar
  33. 33.
    Wang Y Q, Li Q. An Ore type sufficient condition for a graph to be super restricted edge-connected. J Shanghai Jiaotong Univ (Sci), 2001, 35: 1253–1255Google Scholar
  34. 34.
    Xu JM. Topological Structure and Analysis of Interconnection Networks. Dordrecht-Boston-London: Kluwer Academic Publishers, 2001CrossRefMATHGoogle Scholar
  35. 35.
    Xu J M. Theory and Application of Graphs. Dordrecht-Boston-London: Kluwer Academic Publishers, 2003CrossRefMATHGoogle Scholar
  36. 36.
    Xu J M. Review and prospect of study on combinatorial networks (in Chinese). Http://staff.ustc.edu.cn/~xujm/ essay2003b.pdf, 2003Google Scholar
  37. 37.
    Xu J M, Xu K L. On restricted edge-connectivity of graphs. Discrete Math, 2002, 243: 291–298MathSciNetCrossRefMATHGoogle Scholar
  38. 38.
    Zhou J X. The automorphism group of the alternating group graph. Appl Math Lett, 2011, 24: 229–231MathSciNetCrossRefMATHGoogle Scholar
  39. 39.
    Zhou S M, Chen L X, Xu J M. Conditional fault diagnosability of dual-cubes. Int J Found Comput Sci, 2012, 23: 1729–1749MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.School of FinanceAnhui University of Finance & EconomicsBengbuChina
  2. 2.School of Mathematical SciencesUniversity of Science and Technology of ChinaHefeiChina

Personalised recommendations